Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 22, 2017, 8:33 AM CST for Clark County, Dallas County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2017, 8:33 AM CST (14:33 UTC)
- Expired
- Dec 22, 2017, 2:39 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 9:00 AM CST | FLASH FLOOD | Gurdon, AR | WATER OVER ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted.
053
WGUS54 KLZK 221433
FFWLZK
ARC019-039-222030-
/O.NEW.KLZK.FF.W.0080.171222T1433Z-171222T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
833 AM CST FRI DEC 22 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Clark County in southwestern Arkansas...
Northwestern Dallas County in southwestern Arkansas...
* Until 230 PM CST
* At 832 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is likely to occur.
* Some locations that will experience flooding include...
Arkadelphia... Gurdon...
Carthage... Whelen Springs...
Beirne... Gum Springs in Clark County...
Richwoods... Burtsell...
Tulip... Curtis...
Manning... Joan...
Willow... Dalark...
Griffithtown...
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3382 9314 3380 9318 3383 9322 3384 9329
3389 9330 3392 9334 3394 9334 3409 9314
3416 9292 3415 9251 3413 9247 3404 9261
3391 9290 3377 9309
$$
Cross2 follow-up statements
386
WGUS54 KLZK 221943
FFWLZK
ARC019-039-222330-
/O.EXT.KLZK.FF.W.0080.000000T0000Z-171222T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
143 PM CST FRI DEC 22 2017
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
Southeastern Clark County in southwestern Arkansas...
Northwestern Dallas County in southwestern Arkansas...
* Until 530 PM CST
* At 139 PM CST, Doppler radar indicated showers and thunderstorms
producing heavy rain across the warned area. Three to four inches
of rain have fallen. Flash flooding is already occurring, and
expected to continue.
* Some locations that will experience flooding include...
Arkadelphia... Gurdon...
Carthage... Whelen Springs...
Beirne... Gum Springs in Clark County...
Richwoods... Burtsell...
Tulip... Curtis...
Manning... Joan...
Willow... Dalark...
Griffithtown...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3382 9314 3380 9318 3383 9322 3384 9329
3389 9330 3392 9334 3394 9334 3409 9314
3416 9292 3415 9251 3413 9247 3404 9261
3391 9290 3377 9309
$$
Cross354
WGUS74 KLZK 222039
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
239 PM CST FRI DEC 22 2017
ARC019-039-222049-
/O.CAN.KLZK.FF.W.0080.000000T0000Z-171222T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-
239 PM CST FRI DEC 22 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CLARK AND NORTHWESTERN
DALLAS COUNTIES IS CANCELLED...
Consistent and very heavy rainfall has ended for this area. However,
light to moderate rainfall will continue over the next several
hours. Water will be slow to recede. An areal flood warning has been
issued as a result.
LAT...LON 3382 9314 3380 9318 3383 9322 3384 9329
3389 9330 3392 9334 3394 9334 3409 9314
3416 9292 3415 9251 3413 9247 3404 9261
3391 9290 3377 9309
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 6:32 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 22, 6:32 AM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Little Rock AR 632 AM CST Fri Dec 22 2017 .AVIATION...22/12Z TAF CYCLE Rain wl become widespread acrs the FA as today progresses, as a frontal boundary stalls out over central AR. Pilots can expected IFR conds to prevail, with some MVFR conds at times over SERN AR ahead of the front. The front wl eventually work to the SE late today and tngt, with Sctd TSRA expected ahead of it. /44/ && .PREV DISCUSSION...(ISSUED 440 AM CST Fri Dec 22 2017) SHORT TERM...Today Through Saturday Night Contending with several features over the AR this mrng. A CDFNT was situated ovr NW part of the state. Meanwhile, a warm front extended roughly along the AR River valley from a sfc low ovr the Wrn part of state. Seeing about a 20 degree temp spread ovr the FA this mrng, with mid 40s in the NW and mid 60s in the S. Have seen Sctd showers/ few storm form ovr the area the last few hours as WAA/lift commences. In a nutshell, rain wl cont to increase in coverage and persist acrs AR today and much of tngt. The aforementioned CDFNT wl eventually bcm quasi-stationary over the central part of the state later today as it aligns itself with the SW steering flow aloft. The bndry wl provide a focus for locally heavy rains as a series of upper lvl impulses affect the region. A FF watch is already posted thru tngt for locations along and south of the I-30/40 corridor. Meanwhile, the primary upr lvl storm system will track to the east out of the 4-corners region over the next 24 hours, eventually passing acrs AR. This wl eventually push the CDFNT out of the area heading into Sat. Some organized convection wl be possible ahead of the CDFNT later today and early tngt, primarily ovr the SE half of the FA. A few strong/severe storms wl be possible, with damaging winds and large hail the main concerns. Rain wl gradually taper off from the W late tngt/Sat morning as the main upr trof swings to the E of the region. Cannot rule out some snow mixing with the rain ovr part of NW AR early on Sat, especially in the higher terrain, as colder air advects in. Still appears that the bulk of the sig moisture wl be E of the area at that time, with little in the way of snow accumulation expected. Although some of the higher elevations could see a light dusting of snow, travel problems are not anticipated. Drier and colder conds wl prevail to round out the period. LONG TERM...Sunday Through Thursday A large scale trough will be centered over the central plains around daybreak Sunday, but will quickly shift east through the day. From midnight Sunday night through basically the middle of next week, the upper pattern will, in general, feature broad and cyclonic flow across the northern half of the United States. The focus for the long term will really be for the Tue night through Thursday time frame as Sunday through Tuesday will be dry and fairly non-eventful. Speaking of Sunday, previous forecasts and model output showed the potential for some light snow across northern Arkansas. However, the latest data no longer supports this. Temperature profiles will be cold enough, but the lack of moisture means little if any precip will be realized. So I have removed any mention of wintry precip on Sunday as a result. The next period of concern is the Tuesday night through Thursday time frame. There are stark and significant differences between the GFS and ECMWF in how they handle the possibility of widespread rainfall and perhaps some wintry precipitation. The ECMWF is notably drier, showing only some light precipitation amounts over southern Arkansas Tue night into Wed morning, with a dry forecast from midday Wed through the end of the period. The reason it's drier is that surface high pressure to the north of Arkansas has more favorable flow into the state, thus pushing the front and associated precipitation out of the state more effectively. It's also notably cooler. The GFS on the other hand, is warmer in general but also has more widespread rainfall across the state. Attempted to compromise between the two extremes, with 20-30 percent chances for precipitation across much of the forecast area for Tuesday night through the end of the period. But this is a very low confidence forecast. Time will tell whether precip chances need to be adjusted in time or areal coverage, and also whether any wintry precipitation is actually a genuine threat. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Saturday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Jackson-Jefferson-Lincoln-Lonoke-Monroe- Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White- Woodruff. &&
Hazardous weather outlook, Dec 22, 7:37 AM CST, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 737 AM CST Fri Dec 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-230500- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 737 AM CST Fri Dec 22 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some patchy fog, dense at times, will be seen across parts of the state through the morning hours. Otherwise, heavy rain will affect the southeastern half of the state today and tonight. Rainfall amounts of 2 to 4 inches, with locally heavier amounts, can be expected east of I-30 and along and south of the I-40 corridor east of Little Rock during this time period. Flash flooding will be a possibility as well, especially later today as rainfall amounts begin to add up. Widespread severe weather is not expected, but a few strong storms may develop later in the day across southeast Arkansas. Additionally, late tonight and early Saturday morning, rainfall may change over to a mix of rain and snow in far northern and northwestern Arkansas. No significant impacts are expected, but minor accumulations of snow may be possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Light snow will be possible in far northern Arkansas around and shortly after daybreak Saturday as precipitation comes to an end. Only minor accumulations will be possible. Tuesday through Thursday next week may see another round of widespread precipitation across Arkansas, though amounts are not expected to be heavy. At this time, it is unclear whether there will be a threat of wintry precipitation or not. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 65
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:06 AM CST | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 20 more | 24 hr |
| Dec 22, 9:04 AM CST | Flash Flood Warning | LZK | Dallas, Grant, Jefferson | 6 hr |
| Dec 22, 9:35 AM CST | Flash Flood Warning | LZK | Arkansas, Monroe | 6 hr |
| Dec 22, 12:11 PM CST | Special Weather Statement | LZK | Arkansas | 34 min |
| Dec 22, 2:34 PM CST | Areal Flood Warning | LZK | Arkansas, Clark, Cleveland, Dallas, Grant, Hot Spring and 4 more | 6 hr |
| Dec 22, 2:39 PM CST | Winter Weather Advisory | LZK | 15 hr | |
| Dec 22, 4:52 PM CST | Areal Flood Warning | LZK | Garland, Grant, Hot Spring, Jefferson, Lonoke, Monroe and 3 more | 6 hr |
| Dec 22, 4:56 PM CST | Flash Flood Warning | LZK | Pulaski, Saline | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.